Alert archive / Mississippi / Special Weather Statements in 2012
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Mar 11, 2012, 9:55 PM CDT for Holmes County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 11, 2012, 9:55 PM CDT (02:55 UTC)
- Expired
- Mar 11, 2012, 10:25 PM CDT
- In force
- 30 min
- Issued by
- NWS Jackson, MS
County Holmes County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 103 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 2.9 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 960 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
318
WWUS84 KJAN 120255
SPSJAN
MSZ027-036-044-120325-
LEAKE MS-HOLMES MS-CARROLL MS-
955 PM CDT SUN MAR 11 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
955 PM CDT SUN MAR 11 2012
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 35 TO 45 MPH
WINDS WAS LOCATED FROM 7 MILES SOUTHWEST OF SEVEN PINES TO 3 MILES
SOUTHEAST OF COXBURG AT 955 PM CDT...MOVING EAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE ALSO
POSSIBLE WITH THESE STORMS.
PEOPLE IN SOUTHERN CARROLL...HOLMES AND EXTREME NORTHWESTERN LEAKE
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3342 8978 3341 8972 3329 8969 3319 8978
3313 8979 3311 8983 3307 8982 3300 8988
3291 8992 3289 9000 3298 9024 3312 9022
3337 9028 3333 9018 3340 9017 3343 8978
TIME...MOT...LOC 0255Z 263DEG 32KT 3331 9016 3313 9011
3297 9014
$$
BKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Mar 11, 9:36 PM CDT, 19 minutes earlier.
Area forecast discussion, Mar 11, 9:36 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 936 PM CDT SUN MAR 11 2012 .UPDATE...MAIN STORY THIS EVENING IS THE CONVECTIVE LINE IMPACTING THE W/NW HALF OF THE CWA. THIS LINE HAS BEEN COMPOSED OF BOWING SEGMENTS WHICH HAVE PRODUCED WIND DAMAGE IN SOME LOCALIZED AREAS. IT ALSO HAS BEEN EFFICIENT AT PRODUCING HEAVY RAINFALL. SOME AREAS LOOK TO HAVE RECEIVED 1-3 INCHES IN A SHORT PERIOD OF TIME AND FLASH FLOODING HAS OCCURRED ACROSS SOME LOCATIONS. LATEST TRENDS INDICATE THIS COMPLEX WILL CONTINUE TO SLOW AND BASED OFF MODEL GUID...NOT PUSH MUCH INTO THE E/SE CWA. DUE TO THIS...LOCALLY HEAVY RAINFALL WILL HAVE TO BE WATCHED CLOSELY. I HAVE FLIRTED WITH THE IDEA OF A FLASH FLOOD WATCH...BUT THE HEAVIEST MAY HAVE ALREADY OCCURRED AND FEEL JUST HANDLING THIS RISK WITH WORDING IN THE AFD/HWO WILL WORK. SOME AREAS MAY STILL SEE 1-2 INCHES THROUGH MIDNIGHT WITH THE HEAVY RAIN RISK DIMINISHING BY 2-3 AM. AS FOR THE SVR RISK...THIS IS DIMINISHING AS WELL AS THE CURRENT ACTIVITY MOVES MORE EAST INTO A MORE STABLE ENVIRONMENT. ALSO...THE UPPER LIFT IS PULLING AWAY AND WHAT WILL BE LEFT IS LOW LEVEL CONVERGENCE TO DRIVE THINGS. THE CURRENT TORNADO WATCH GOES UNTIL 2 AM...BUT I EXPECT CANCELLATIONS BEFORE THAT TIME. LASTLY...FORECAST ELEMENTS LOOK OK...THE MAIN ADJ WERE TO TWEAK HOURLY TEMPS/DEWPTS TO KEEP THEN A BIT WARMER AND MORE ON A STEADY LINE OVERNIGHT. POPS WERE LEFT THE SAME...BUT THE WX WAS MODIFIED TO TIME THINGS OVER THE EAST BETTER AN TO REMOVE THUNDER UNTIL LATER. ALSO...I TRENDED BACK ON THE WEATHER WORDING OVER THE NW AS RAIN CHANCES WILL DIMINISH ON THE BACK EDGE OF THIS CURRENT LARGER SYSTEM. && .AVIATION...MAIN ISSUE IS KEEPING IFR/MVFR CONDITIONS WITH THE BIG RAIN/CONVECTIVE AREA. FOR THE E/SE AREAS AHEAD OF THE RAIN...LOOK FOR MVFR CONDITIONS TO DEVELOP HERE BEFORE MIDNIGHT AND THEN TREND TOWARD IFR AFTER 06Z. AREAS UNDER THE RAIN NOW WILL SEE A BRIEF PERIOD OF IMPROVED CONDITIONS IN THE WAKE OF THE RAIN...BUT LOOK FOR MVFR/IFR CONDITIONS TO REDEVELOP AS LOW LEVEL SOUTHERLY FLOW CONTINUES. LOOK FOR CONDITIONS TO IMPROVE TO MVFR MON MORNING WITH SOME VFR MIXED IN DURING THE AFTERNOON. THERE WILL BE SCT TSRA BY AFTERNOON AND THAT WILL HAVE TO BE WATCHED WITH LATER TAF ISSUANCES. /CME/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 63 79 60 79 / 77 46 25 22 MERIDIAN 61 81 59 80 / 54 60 39 31 VICKSBURG 64 79 59 79 / 97 39 14 15 HATTIESBURG 64 82 62 82 / 28 53 33 37 NATCHEZ 62 78 60 78 / 90 33 15 16 GREENVILLE 61 79 59 80 / 100 39 10 11 GREENWOOD 62 79 59 80 / 99 54 19 14 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && CME/
Hazardous weather outlook, Mar 11, 9:14 PM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 914 PM CDT SUN MAR 11 2012 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034>036- 040>042-047-053-059-060-130215- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY- YAZOO-WARREN-CLAIBORNE-JEFFERSON-ADAMS- 914 PM CDT SUN MAR 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST-CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND MONDAY A FEW STRONG AND SEVERE STORMS WILL CONTINUE TO BE POSSIBLE UNTIL 11 PM. DAMAGING WINDS AND A BRIEF TORNADO ARE THE MAIN RISKS AS A LINE OF STORMS SLOWLY MOVES OVER THE AREA. ADDITIONALLY...HEAVY RAINFALL WILL BE AN ISSUE WITH 1 TO 3 INCHES OF RAIN POSSIBLE. SOME LOCALIZED HEAVIER AMOUNTS MAY ALSO OCCUR WHERE STORMS REPEATEDLY MOVE OVER THE SAME AREA. THE HEAVY RAIN RISK SHOULD DIMINISH BY 3 AM. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED THIS EVENING. MSZ026>033-037>039-043>046-048>052-054>058-061>066-072>074-130215- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- ATTALA-WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS- RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 914 PM CDT SUN MAR 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY A SLOW MOVING FRONTAL BOUNDARY STALLING WEST OF THE REGION WILL ALLOW THUNDERSTORMS TO DEVELOP ACROSS THE OUTLOOK AREA MONDAY AFTERNOON. SOME OF THESE STORMS WILL BE STRONG AND CAPABLE OF PRODUCING GUSTY WINDS TO 50 MPH AND PENNY TO NICKEL SIZE HAIL. A FEW SEVERE STORMS PRODUCING DAMAGING WIND GUSTS AND HAIL UP TO QUARTER SIZE WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED TOMORROW AFTERNOON. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 99
In the hours before
Special weather statement, Mar 11, 8:06 PM CDT, 1 hour 49 minutes before
LAZ015-023-120135-
RICHLAND LA-FRANKLIN LA-
806 PM CDT SUN MAR 11 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
806 PM CDT SUN MAR 11 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS AND
VERY HEAVY RAIN WAS LOCATED 12 MILES SOUTHWEST OF LIDDIEVILLE AT 806
PM CDT...MOVING NORTHEAST AT 40 MPH.
THIS STORM COULD BECOME SEVERE RAPIDLY.
PEOPLE IN WEST CENTRAL FRANKLIN AND SOUTHWESTERN RICHLAND PARISHES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3230 9200 3231 9179 3208 9163 3197 9190
3208 9193 3210 9188 3216 9190 3216 9198
3219 9199 3220 9201 3221 9200 3227 9200
3228 9202
TIME...MOT...LOC 0106Z 237DEG 36KT 3206 9198
BKSpecial weather statement, Mar 11, 8:16 PM CDT, 1 hour 39 minutes before
ARZ075-LAZ008-009-MSZ034-040-120145-
CHICOT AR-WASHINGTON MS-ISSAQUENA MS-EAST CARROLL LA-WEST CARROLL LA-
816 PM CDT SUN MAR 11 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
816 PM CDT SUN MAR 11 2012
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 7 MILES WEST OF GASSOWAY TO 3 MILES NORTHEAST
OF MONTICELLO AT 816 PM CDT...MOVING NORTHEAST AT 45 MPH.
VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE ALSO
POSSIBLE WITH THESE STORMS.
PEOPLE IN NORTHWESTERN ISSAQUENA...SOUTHWESTERN WASHINGTON AND
SOUTHEASTERN CHICOT COUNTIES...AND EASTERN WEST CARROLL AND EAST
CARROLL PARISHES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3306 9139 3327 9102 3273 9103 3254 9136
3254 9141
TIME...MOT...LOC 0116Z 238DEG 38KT 3303 9129 3265 9131
BKLocal storm report, Mar 11, 9:00 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
900 PM CDT SUN MAR 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM TSTM WND DMG 6 WNW OAK GROVE 32.90N 91.49W
03/11/2012 WEST CARROLL LA LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN IN THE FISKE
COMMUNITY. ONE STRUCTURE WITH AT LEAST MINOR DAMAGE.
0803 PM TSTM WND DMG 1 W OAK GROVE 32.86N 91.41W
03/11/2012 WEST CARROLL LA LAW ENFORCEMENT
TREES AND POWERLINES DOWN
0803 PM TSTM WND DMG 5 NW OAK GROVE 32.91N 91.45W
03/11/2012 WEST CARROLL LA LAW ENFORCEMENT
TREES AND POWERLINES DOWN. ONE TREE DOWN ON A HOUSE ALONG
HIGHWAY 586 CAUSING MINOR DAMAGE TO THE HOUSE.
&&
GERARDLocal storm report, Mar 11, 9:40 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
940 PM CDT SUN MAR 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM TSTM WND DMG 4 SE MER ROUGE 32.74N 91.75W
03/11/2012 MOREHOUSE LA UTILITY COMPANY
POWERLINES DOWN
0820 PM TSTM WND DMG 4 W TRANSYLVANIA 32.68N 91.25W
03/11/2012 EAST CARROLL LA UTILITY COMPANY
POWERLINES DOWN
&&
GERARDSpecial weather statement, Mar 11, 9:44 PM CDT, 11 minutes before
LAZ016-MSZ040-047-120315-
WARREN MS-ISSAQUENA MS-MADISON LA-
944 PM CDT SUN MAR 11 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
944 PM CDT SUN MAR 11 2012
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 7 MILES NORTHEAST OF EAGLE BEND TO 3 MILES
NORTHWEST OF VICKSBURG AT 944 PM CDT...MOVING EAST AT 40 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHEASTERN ISSAQUENA AND WARREN COUNTIES...AND EXTREME
EAST CENTRAL MADISON PARISH SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3221 9114 3222 9100 3219 9100 3235 9089
3247 9111 3249 9112 3255 9109 3249 9099
3256 9108 3256 9107 3257 9096 3244 9096
3259 9095 3262 9069 3253 9056 3215 9077
3208 9094 3218 9105 3212 9106 3214 9117
TIME...MOT...LOC 0244Z 267DEG 35KT 3256 9088 3237 9089
MRMSpecial weather statement, Mar 11, 9:55 PM CDT, 0 minutes before
MSZ027-036-044-120325-
LEAKE MS-HOLMES MS-CARROLL MS-
955 PM CDT SUN MAR 11 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
955 PM CDT SUN MAR 11 2012
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 35 TO 45 MPH
WINDS WAS LOCATED FROM 7 MILES SOUTHWEST OF SEVEN PINES TO 3 MILES
SOUTHEAST OF COXBURG AT 955 PM CDT...MOVING EAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE ALSO
POSSIBLE WITH THESE STORMS.
PEOPLE IN SOUTHERN CARROLL...HOLMES AND EXTREME NORTHWESTERN LEAKE
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3342 8978 3341 8972 3329 8969 3319 8978
3313 8979 3311 8983 3307 8982 3300 8988
3291 8992 3289 9000 3298 9024 3312 9022
3337 9028 3333 9018 3340 9017 3343 8978
TIME...MOT...LOC 0255Z 263DEG 32KT 3331 9016 3313 9011
3297 9014
BKThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 8:28 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Washington | 47 min |
| Mar 11, 8:53 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Sharkey, Sunflower, Washington, Yazoo | 52 min |
| Mar 11, 9:03 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren, Yazoo | 42 min |
| Mar 11, 9:27 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Humphreys, Yazoo | 27 min |
| Mar 11, 9:44 PM CDT | Special Weather Statement | JAN | Warren | 31 min |
| Mar 11, 10:06 PM CDT | Special Weather Statement | JAN | Yazoo | 29 min |
| Mar 11, 10:30 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 45 min |
| Mar 11, 11:16 PM CDT | Special Weather Statement | JAN | Madison | 29 min |
| Mar 11, 11:32 PM CDT | Special Weather Statement | JAN | Attala | 33 min |
| Mar 12, 3:52 AM CDT | Special Weather Statement | JAN | Lamar | 28 min |
| Mar 12, 4:28 AM CDT | Special Weather Statement | JAN | Lamar | 27 min |
| Mar 12, 6:32 AM CDT | River Flood Warning | JAN | Madison, Yazoo | 3 days |
| Mar 11, 7:07 PM CDT | Special Weather Statement | JAN | Franklin | 28 min |
| Mar 11, 7:18 PM CDT | Special Weather Statement | JAN | Morehouse, Richland | 37 min |
| Mar 11, 7:24 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 51 min |
| Mar 11, 7:38 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse, Richland, West Carroll | 37 min |
| Mar 11, 7:42 PM CDT | Flash Flood Warning | JAN | East Carroll, Morehouse, Richland, West Carroll | 3 hr |
| Mar 11, 7:48 PM CDT | Tornado Warning | JAN | Morehouse, West Carroll | 27 min |
| Mar 11, 8:06 PM CDT | Special Weather Statement | JAN | Franklin | 29 min |
| Mar 11, 8:07 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, Madison | 38 min |
| Mar 11, 8:16 PM CDT | Special Weather Statement | JAN | East Carroll | 29 min |
| Mar 11, 8:48 PM CDT | Flash Flood Warning | JAN | East Carroll, Franklin, Madison, Richland, Tensas | 117 min |
Nearby
Special Weather Statements in Mississippi, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.